Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 46, NWS Lubbock, TX

October 17, 20119 counties in Texas

NWS Lubbock, TX issued this red flag warning at Oct 17, 2011, 4:51 AM CDT for 9 counties in Texas. It took effect at Oct 17, 2011, 12:00 PM CDT. It was in force for 8 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 17, 2011, 4:51 AM CDT (09:51 UTC)
In effect from
Oct 17, 2011, 12:00 PM CDT
Expired
Oct 17, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 4:15 PM CDTNON-TSTM WND GST 712 Ne Friona, TXMEASURED BY WEST TX MESONET
Oct 17, 4:24 PM CDTNON-TSTM WND DMGFriona, TXSOME TREES AND TREE LIMBS DOWN IN THE CITY. DUSTSTORM ALSO REPORTED.
Oct 17, 5:05 PM CDTNON-TSTM WND GST 681 Ne Amherst, TXMEASURED BY WEST TX MESONET.
Oct 17, 5:25 PM CDTNON-TSTM WND GST 696 Ssw Anton, TXMEASURED BY WEST TX MESONET.
Oct 17, 5:25 PM CDTNON-TSTM WND DMGLevelland, TXTREES POWERLINES BLOWN DOWN ROOF BLOWN OFF OF GAS STATION
Oct 17, 5:30 PM CDTNON-TSTM WND GST 601 Ene Morton, TXMEASURED BY WEST TX MESONET.
Oct 17, 5:35 PM CDTNON-TSTM WND GST 636 Ne Lubbock, TXDENSE BLOWING DUST ALSO.
Oct 17, 5:35 PM CDTNON-TSTM WND DMG6 Ne Lubbock, TXDAMAGE TO THE AN AIRPORT HANGER AND THE ROOF OF THE FIRE DEPT AT THE AIRPORT FROM WINDS IN EXCESS OF 60 MPH.
Oct 17, 5:40 PM CDTNON-TSTM WND GST 58Reese Center, TXMEASURED BY WEST TX MESONET.
Oct 17, 5:41 PM CDTNON-TSTM WND GST 646 Ne Lubbock, TX
Oct 17, 5:45 PM CDTNON-TSTM WND DMGLubbock, TXNUMEROUS POWER LINES DOWN ACROSS THE CITY OF LUBBOCK FROM STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH.
Oct 17, 5:50 PM CDTNON-TSTM WND GST 74Lubbock, TXWIND GUST TO 74 MPH AT KCBD TV.
Oct 17, 5:50 PM CDTNON-TSTM WND DMGLubbock, TXPOWER LINES DOWN AT BROADWAY AND AVENUE J. TIME ESTIMATED.
Oct 17, 6:00 PM CDTNON-TSTM WND GST 606 Ssw Wolfforth, TXMEASURED BY WEST TX MESONET.
Oct 17, 6:00 PM CDTNON-TSTM WND GST 652 Ne Slaton, TXMEASURED BY WEST TX MESONET.
Oct 17, 6:05 PM CDTNON-TSTM WND GST 712 Ne Slaton, TXMEASURED BY WEST TX MESONET.
Oct 17, 6:10 PM CDTNON-TSTM WND DMGBrownfield, TXTREES AND POWER LINES DOWN IN BROWNFIELD FROM STRONG WIND GUSTS IN EXCESS 60 MPH.
Oct 17, 6:15 PM CDTNON-TSTM WND DMG4 W Idalou, TXLARGE TREE DOWN NEXT TO HWY 114. REPORTED BY NWS VOLUNTEER.
Oct 17, 6:15 PM CDTWILDFIRE 08 E Plains, TXWILDFIRE TRIGGERED FROM DOWNED POWER LINES FROM STRONG WIND GUSTS IN EXCESS OF 65 MPH. SIZE UNKNOWN.
Oct 17, 6:45 PM CDTWILDFIRE 07 Nnw Shallowater, TXWILDFIRE ROUGHLY 0.5 MILE EAST OF CR 5200 AND 179. UNKNOWN ACREAGE.
Oct 17, 6:55 PM CDTNON-TSTM WND DMGShallowater, TXREPORT OF ROOF DAMAGE TO A HOUSE OFF OF 6TH STREET IN SHALLOWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3234 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WWUS84 KLUB 170951
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
451 AM CDT MON OCT 17 2011

TXZ022-023-029-171100-
/O.CAN.KLUB.FW.A.0045.111017T1700Z-111018T0100Z/
CASTRO-SWISHER-HALE-
451 AM CDT MON OCT 17 2011

...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTH-CENTRAL TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

RED FLAG CONDITIONS ARE NO LONGER EXPECTED ACROSS THE SOUTH-
CENTRAL TEXAS PANHANDLE. HOWEVER...A PERIOD OF ELEVATED FIRE
WEATHER CONDITIONS WILL BE POSSIBLE THIS AFTERNOON BEFORE QUICKLY
COMING TO AN END BEHIND A STRONG COLD FRONT LATE THIS AFTERNOON.

$$

TXZ021-027-028-033>035-039>041-172100-
/O.UPG.KLUB.FW.A.0045.111017T1700Z-111018T0100Z/
/O.NEW.KLUB.FW.W.0046.111017T1700Z-111018T0100Z/
PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
451 AM CDT MON OCT 17 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE AND THE CENTRAL
AND WESTERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST TO NORTHWEST WINDS WILL BECOME SUSTAINED AROUND 20
  TO 25 MPH THIS AFTERNOON. A SHARP NORTHERLY WIND SHIFT AND
  INCREASING WIND SPEEDS WILL ACCOMPANY A STRONG COLD FRONT THAT
  WILL MOVE THROUGH LATE THIS AFTERNOON INTO THIS EVENING.

* HUMIDITY AND TEMPERATURES...RELATIVE HUMIDITY VALUES WILL DROP
  TO 9 TO 15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90
  DEGREES...OR ABOUT 15 PERCENT ABOVE AVERAGE. TEMPERATURES WILL
  QUICKLY FALL AND HUMIDITIES RISE BEHIND THE COLD FRONT PASSAGE.

* IMPACTS...ANY WILDFIRES THAT DEVELOP WILL SPREAD RAPIDLY. IN
  ADDITION...A STRONG COLD FRONT WILL BRING A SHARP NORTHERLY
  WIND SHIFT WHICH COULD NEGATIVELY IMPACT ANY ONGOING
  FIREFIGHTING OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
STRONGLY DISCOURAGED.

&&

$$
1 follow-up statement
110 
WWUS84 KLUB 171943
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
243 PM CDT MON OCT 17 2011

TXZ021-027-028-033>035-039>041-180100-
/O.CON.KLUB.FW.W.0046.000000T0000Z-111018T0100Z/
PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
243 PM CDT MON OCT 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
EXTREME SOUTHWEST TEXAS PANHANDLE AND THE CENTRAL AND WESTERN
SOUTH PLAINS...

* WIND...WEST TO NORTHWEST WINDS WILL CONTINUE AROUND 20 TO 25
  MPH THIS AFTERNOON. A SHARP NORTHERLY WIND SHIFT AND INCREASING
  WIND SPEEDS WILL ACCOMPANY A STRONG COLD FRONT THAT WILL MOVE
  THROUGH LATE THIS AFTERNOON INTO THIS EVENING.

* HUMIDITY AND TEMPERATURES...RELATIVE HUMIDITY VALUES WILL REMAIN
  AROUND 10 PERCENT AS TEMPERATURES CLIMB TO AROUND 90 DEGREES...OR
  ABOUT 15 PERCENT ABOVE AVERAGE. TEMPERATURES WILL QUICKLY FALL
  AND HUMIDITIES WILL RISE BEHIND THE COLD FRONT PASSAGE.

* IMPACTS...ANY WILDFIRES THAT DEVELOP WILL SPREAD RAPIDLY. IN 
  ADDITION...A STRONG COLD FRONT WILL BRING A SHARP NORTHERLY 
  WIND SHIFT WHICH COULD NEGATIVELY IMPACT ANY ONGOING 
  FIREFIGHTING OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
STRONGLY DISCOURAGED.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Oct 17, 3:43 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 17, 3:43 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
343 AM CDT MON OCT 17 2011

.SHORT TERM...
BIG CHANGES ON THE WAY AS A STRONG COLD FRONT WILL PLOW THROUGH THE
AREA LATE THIS AFTERNOON AND THIS EVENING AS AN ENERGETIC SHORTWAVE
CURRENTLY ADVANCING INTO THE CENTRAL ROCKIES DIVES INTO THE SOUTHERN
PLAINS BY TONIGHT.

EARLY THIS MORNING...A QUASI-STATIONARY FRONT WAS DRAPED E-W ACROSS
THE SOUTHERN PANHANDLE...WITH A SFC TROUGH TRAILING SW INTO SE NM.
THIS SFC TROUGH WILL ADVANCE EASTWARD TODAY...WITH DRY AND HOT
CONDITIONS FILLING IN IN ITS WAKE ON INCREASINGLY GUSTY DOWNSLOPE
WEST TO NORTHWESTERLY WINDS. IN ADDITION TO HEIGHTENING THE FIRE
DANGER /SEE THE FIRE WX DISCUSSION BELOW/ WE WILL ALSO SEE AREA OF
PATCHY BLOWING DUST...THOUGH WIND SPEEDS SHOULD NOT BE TERRIBLY
STRONG...GENERALLY IN THE 15-20 KT RANGE. HOWEVER...WEAK SFC RIDGING
WILL STAY IN PLACE ACROSS NE ZONES...KEEPING TEMPERATURES COOLER
THERE AS LIGHT NORTHERLY BREEZES BLOW FROM LATE THIS MORNING THROUGH
MID-AFTERNOON. THIS WILL CREATE A STRONG BAROCLINIC ZONE ACROSS
THE AREA WITH HIGHS RANGING FROM NEAR THE 80 DEGREE MARK AROUND
CHILDRESS TO LOWER OR MIDDLE 90S ACROSS THE SOUTHWESTERN SOUTH
PLAINS. AS THE UPPER WAVE EMERGES ABOVE THE HIGH PLAINS THIS
AFTERNOON...A REINFORCING SHOT OF SFC RIDGING WILL BUILD SOUTHWARD
THROUGH THE CENTRAL AND SOUTHERN HIGH PLAINS...WITH THE COLD FRONT
BLASTING THROUGH THE SOUTH PLAINS LATE THIS AFTERNOON AND THIS
EVENING. LATE WRF-NAM DEPICTS 8-10 MB/3 HR PRESSURE RISES RIDING
DOWN THE EASTERN PLAINS OF NM AND ACROSS THE SOUTH PLAINS BETWEEN
21Z AND 06Z. THIS...COMBINED WITH 40+ KT LLJ...WILL SUPPORT A
PERIOD OF STRONG NORTHERLY WINDS STARTING ACROSS THE NORTHERLY
ZONES LATE THIS AFTERNOON AND SPREADING OVER THE REMAINDER OF THE
CWA EARLY THIS EVENING. SUSTAINED WINDS WILL LIKELY RESIDE IN THE
25-35 MPH RANGE...WITH GUSTS TO 45 MPH POSSIBLE. THIS MAY REQUIRE
THE ISSUANCE OF A WIND ADVISORY LATER TODAY FOR PARTS OR MUCH OF
THE AREA.

STRONG COLD AIR ADVECTION WILL OCCUR BEHIND THE FRONT...WITH
TEMPERATURES BY TUESDAY MORNING VARYING FROM THE MID OR UPPER 30S
ACROSS THE HIGHER TERRAIN OF THE NW TO MID 40S ACROSS THE SOUTHERN
ROLLING PLAINS. NEEDLESS TO SAY...IT IS GOING TO FEEL QUITE CHILLY
AFTER THIS RECENT WARMTH. HOWEVER...THINK WINDS WILL STAY UP ENOUGH
TO MITIGATE FROST POTENTIAL ACROSS THE NW ZONES TONIGHT.

REGARDING PRECIPITATION CHANCES...THE APPROACH OF THE UA DISTURBANCE
WILL RESULT IN A PERIOD OF LARGE SCALE ACCENT...FAVORING THE
NORTHERN AND EASTERN ZONES...THROUGH EARLY THIS EVENING.
UNFORTUNATELY...THOUGH...RELATIVELY LIMITED DEEP LAYER MOISTURE
SHOULD KEEP THIS FROPA A DRY ONE...WITH BEST SHOWER/STORM CHANCES
DISPLACED TO THE EAST OF THE AREA /INTO NORTH TEXAS/ LATE
TODAY...WHERE BETTER MOISTURE/INSTABILITY WILL BE AVAILABLE TO WORK
WITH.

&&

.LONG TERM...
WE ARE EXPECTING A COOL...BLUSTERY DAY ON TUESDAY. AFTER A BRIEF
RESPITE EARLY IN THE MORNING...STRONGER WINDS WILL MIX DOWN AFTER SUNRISE
AND WE/LL LOOK FOR SUSTAINED SPEEDS TO REACH 20 TO 30 MPH WITH GUSTS
TO AROUND 40 MPH. DESPITE MOSTLY SUNNY SKIES...TEMPS WILL ONLY RISE
INTO THE 60S BY AFTERNOON AND THE NRLY WINDS WILL MAKE IT FEEL
COOLER. THE WINDS WILL BEGIN TO SLACKEN IN THE AFTERNOON AND WE
EXPECT THEM TO GO LIGHT AFTER SUNSET. TEMPS WILL PLUMMET QUICKLY
AFTER DARK WITH THE LIGHT WINDS...MOSTLY CLEAR SKIES AND VERY DRY
AIR WORKING IN THE CWA BEHIND THE FRONT. WHILE TEMPS SHOULD DROP
UNDER 40F ACROSS MOST OF THE CAPROCK AND ADJACENT ROLLING PLAINS...WHETHER
OR NOT WE WILL SEE A WIDESPREAD FREEZE FOR NRN AND WRN ZONES IS
STILL UNCERTAIN. PROGGED TEMPS BY GUIDANCE ARE IN THE 33 TO 38
DEGREE RANGE ACROSS THIS AREA...BUT THIS COULD BE A LITTLE WARM
GIVEN EXPECTED DEWPOINTS IN THE TEENS. ONE FACTOR FAVORING THE
WARMER GUIDANCE TEMPS MAY BE IF WINDS TURN TO THE WEST AND
INCREASE ABOVE 5 KTS AFTER MIDNIGHT AS SUGGESTED BY GUIDANCE. AT
THIS POINT WE HAVE MIN TEMPS AROUND 32F TO 35 AND FROST WORDING
IN THE GRIDS...AND A MENTION OF NEAR-FRZG TEMPS IN AN SPS FOR THIS
AREA. SO WE WILL HOLD OFF ON ANY OTHER HIGHLIGHTS AT THIS POINT.

TEMPS WILL BEGIN TO MODERATE ON WED...ALTHOUGH A BACKDOOR PUSH OF
COOL AIR INTO THE ROLLING PLAINS WILL TEMPER THE WARM UP OFF THE
CAPROCK. HIGHS SHOULD BE MAINLY IN THE UPPER 60S AND LOWER 70S.
A WEAK DISTURBANCE IN THE NW FLOW ALOFT WILL SLIDE ACROSS THE
PANHANDLES THURSDAY...PERHAPS BRINGING AN INCREASE IN HIGH CLOUDS
AND ALSO ALLOWING COOL AIR TO BRIEFLY BRIDGE BACK INTO THE
CWA...BUT TEMPS TO SHOW LITTLE CHANGE OVERALL. ANOTHER UPPER WAVE
OR TWO WILL TRAVERSE THE CENTRAL AND NORTHERN PLAINS FRIDAY
THROUGH SUN...BUT THEIR ONLY IMPACTS MAY BE TO INCREASE HIGH-LVL
CLOUDINESS AND PERHAPS DRAG A WEAK FRONT BACK INTO OUR
AREA...STALLING OUT THE WARM UP.

&&

.FIRE WEATHER...
HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING ALONG AND
WEST OF A FRIONA TO LUBBOCK TO TAHOKA LINE. UNSEASONABLY HOT /10-20
DEGREES ABOVE NORMAL/ AND DRY /RH VALUES FALLING TO 10 PERCENT OR
LESS/ AIR WILL SPREAD EASTWARD ACROSS MUCH OF THE CAPROCK TODAY AS
WEST TO NORTHWESTERLY WINDS INTENSIFY THIS AFTERNOON. 20 FT WIND
SPEEDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE...WHICH WHEN
COUPLED WITH VERY DRY FUELS AND THE EXCEPTIONAL DROUGHT...WILL
RESULT IN A VERY HIGH FIRE DANGER. THE FIRE DANGER WILL BE MITIGATED
SOMEWHAT THE FURTHER EAST YOU GO AS A WEAK FRONT WILL LINGER ACROSS
THE SOUTHEAST TEXAS PANHANDLE INTO MUCH OF THE ROLLING
PLAINS...KEEPING TEMPERATURES COOLER...WINDS LIGHTER AND FROM A
NORTHERLY PERSUASION...AND HUMIDITIES HIGHER. A POWERFUL COLD FRONT
WILL THEN SWEEP THROUGH THE SOUTH PLAINS FROM NORTH TO SOUTH LATE
THIS AFTERNOON AND EARLY THIS EVENING. THIS FRONT WILL BE
ACCOMPANIED BY A SHARP NORTHERLY WIND SHIFT AND INCREASING WIND
SPEEDS /SUSTAINED IN THE 25 TO 35 MPH RANGE/ WHICH COULD CREATE
SIGNIFICANT DIFFICULTIES FOR ANY ONGOING FIREFIGHTING OPERATIONS.
HOWEVER...MUCH COOLER AIR AND IMPROVING HUMIDITIES WILL ALSO QUICKLY
ADVECT IN BEHIND THIS FRONTAL PASSAGE...BRINGING AN END TO ANY RED
FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        80  36  63  35  68 /   0   0   0   0   0
TULIA         80  39  63  35  68 /   0   0   0   0   0
PLAINVIEW     83  39  64  35  69 /   0   0   0   0   0
LEVELLAND     90  41  65  35  70 /   0   0   0   0   0
LUBBOCK       90  42  65  37  70 /   0   0   0   0   0
DENVER CITY   92  41  66  37  71 /   0   0   0   0   0
BROWNFIELD    92  42  66  37  71 /   0   0   0   0   0
CHILDRESS     80  44  66  42  69 /  10  10   0   0   0
SPUR          87  45  66  38  70 /   0  10   0   0   0
ASPERMONT     91  47  68  42  70 /   0  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021-027-028-033>035-039>041.

&&

23/33
Hazardous weather outlook, Oct 16, 3:43 PM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
343 PM CDT SUN OCT 16 2011

TXZ021>044-172045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
343 PM CDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM TEMPERATURES...DRY AIR AND BREEZY WESTERLY WINDS WILL
INCREASE THE FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS AREA ON
MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE CENTRAL AND WESTERN
SOUTH PLAINS AND THE EXTREME SOUTHWEST TEXAS PANHANDLE. THIS IS
GENERALLY ALONG AND WEST OF THE INTERSTATE 27 AND HIGHWAY 87
CORRIDOR.

STIFF NORTHERLY WINDS WILL FOLLOW A STRONG COLD FRONT MONDAY EVENING
WITH WIND SPEEDS POSSIBLY APPROACHING SUSTAINED 25 TO 35 MPH. BLOWING
DUST ALSO MAY DEVELOP.

IN ADDITION...TEMPERATURES MAY DIP TO NEAR FREEZING ACROSS THE FAR
SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS EARLY WEDNESDAY MORNING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 4:35 PM CDTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more3 hr
Oct 17, 4:55 PM CDTWind AdvisoryLUBCochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more47 min
Oct 17, 6:23 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more3 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.